DOI 10.1097/wnf.0000000000000129
Development of Hiccup in Male Patients Hospitalized in a Psychiatric Ward: Is it Specifically Related to the Aripiprazole-Benzodiazepine Combination?
Аннотация
OBJECTIVES
The aim of this study was to identify hiccup cases among patients hospitalized in a psychiatric ward and focus on their treatment, so to establish intervention risk.
METHODS
We reviewed records of 354 consecutively admitted patients during the year 2013 to identify hiccup cases.
RESULTS
Hiccup occurred in 7 patients on both aripiprazole and benzodiazepines and in one on delorazepam. No patient on aripiprazole alone developed hiccup. No patient on drugs other than aripiprazole or benzodiazepines developed hiccup. The symptom subsided in 3 cases upon discontinuing aripiprazole and in 5 cases after discontinuing the benzodiazepine (including the case on delorazepam alone); in 2 cases of persistent hiccup, the symptom resolved after adding the calcium channel blocker, pregabalin. All patients developing hiccup were male. There was a 70-fold increase in the risk for developing hiccup in the aripiprazole/benzodiazepine intake condition versus all other conditions, and it further increased if limiting to the male sex.
LIMITATIONS: The retrospective nature of the study was its limitation.
CONCLUSIONS
Hospitalized psychiatric patients on both aripiprazole and benzodiazepines may be at significant risk of hiccup. This clinical awareness could lead to antipsychotic and/or benzodiazepine discontinuation or switch or to the addition of calcium channel blocker inhibitors.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.